Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Having pimples. Can I use isotroin? Will you suggest something else?

User rating for this question
Very Good
Answered by

Practicing since : 2010
Answered : 5793 Questions
hey im 18 years old and im suffering from pimples now for nearly 2 years now and i have tryed many thing to get rid of them ayurvedic, antibiotics nothing seems to be working even proactive and other creams dont know what else to try.. please tell is isotroin 20 good idea to go for or should i try something else?
Posted Sat, 4 May 2013 in Skin Hair and Nails
Answered by Dr. Rahul Kumar 22 minutes later
Thanks for the query

Retinoids are the drug of choice today for acne, comedones as well as acne scars.
You can use isotretinoin 20 safely.
For males there is no problem. Precauctions are required only in females.
However we prescribe oral isotretinoin as a last resort, as it has few side effects like derangement of lipid profile and photosensitivity.

It is better to start with topical retinoid creams.

you can apply Adapelene gel once daily in night, a sunscreen must be applied in day.
usually there are not much side effects except slight burning.

It usually takes around a month for lesions to disappear with regular treatment.

However for best results apply the creams for at least 2 months even if there are no lesions.

If there is no response you can go for oral isotretinoin.

Also remember, as Acne is blockade of sebaceous duct, do the following to keep them open.

1. Wash face at least three times a day. Instead of soap use a pH balanced syndet.

2. Drink lot of water and reduce oily food intake.

3. Take lot of green leafy vegetables, they add fiber which in turn reduce oil absorption from intestine.

4. Don’t apply too many cosmetics and don’t change them, use a single brand whichever suit you

Thank you
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor